Does anyone who has MAV have constant ear pressure? I saw a second neuro-otologist and he believes I have MAV and early Meniere’s. I’m so scared I have Meniere’s because that is progressive and things only get worse from here.
I felt hopeful with MAV because I knew I could get in control of it. Somewhat.
I guess one of the reasons he believed I had Meniere’s because tests showed I have more pressure in my ears than I should. I also have a dip in my hearing and I think it’s been getting worse. (my hearing that is)
I recently had ear “fullness” which was worse than I’d had it before, and it was accompanied by a definite though not major reduction in hearing in that ear - it lasted for 3 days. I took half of one of my husband’s diuretic pills (he takes it for high blood pressure), and by next day I was back to status quo (which is mild tinnitus in that same ear: kind of a constant power line sound that’s usually very quiet). Going to my neurologist today and will ask if I should have a diuretic of my own for these situations.
It’s odd to read that you’re hopeful that you have MAV! But I understand what you mean. Hang in there!
Ear tests showed that I had problems with the ears, including the ECOG test which showed problems. I was diagnosed with menieres, then not, then basilar migraine, then vestibular migraine (long story).
Because I am constantly taking painkillers (after trying many preventatives over the years). I notice that when I get the bad ear pressure, I take painkillers and it goes. Therefore with me it must be related to the vestibular migraine one way or another. I have also been on Serc (betahistine) for 10 years now.
Interesting that you have been taking Betahistine for such a long time. I take Amitriptyline and my specialist adds Betahistine in whenever I have a relapse. I’ve currently been taking it for over a year, and my specialist now wants to wean me off it. His reasoning being that I am getting constant ear pressure and so therefore it’s unlikely that the Betahistine is having much of an effect. I’ve gotten down to one tablet a day, but my ear pressure is ridiculous and my ears are also now aching a lot. I’m tempted to just go back up to my full dose as ear pressure is no fun!
Wondering if anyone else has any suggestions with regards to this highly frustrating symptom! It and nausea are the two things I suffer from the most with all this. My specialist seems unsure as to why this is the case for me